Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 31, 2007, 5:26 PM EDT for Hampden County, Massachusetts; Capitol Planning Region, Connecticut. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2007, 5:26 PM EDT (21:26 UTC)
- Expired
- May 31, 2007, 6:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Counties, with a storm outline in the text
The radar
The Brookhaven radar (KOKX), 115 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 312126
SVRBOX
CTC003-MAC013-312230-
/O.NEW.KBOX.SV.W.0020.070531T2126Z-070531T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
526 PM EDT THU MAY 31 2007
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
NEWINGTON...NEW BRITAIN...HARTFORD...BRISTOL...
WESTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 630 PM EDT
* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF TOLLAND...OR ABOUT 12 MILES EAST OF GREAT
BARRINGTON...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHWEST OF BLANDFORD BY 540 PM EDT...
TOLLAND BY 545 PM EDT...
6 MILES SOUTHWEST OF GRANVILLE BY 605 PM EDT...
9 MILES SOUTHWEST OF SOUTHWICK BY 615 PM EDT...
GRANBY BY 625 PM EDT...
SIMSBURY...EAST GRANBY...8 MILES NORTHEAST OF CANTON AND 8 MILES
NORTH OF AVON BY 630 PM EDT...
LAT...LON 4156 7292 4169 7301 4179 7303 4182 7296
4187 7297 4196 7291 4197 7304 4202 7303
4208 7308 4215 7308 4217 7303 4227 7302
4230 7296 4195 7253 4159 7272 4154 7286
$$
FRANKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:03 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 31, 4:03 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EDT THU MAY 31 2007 .SYNOPSIS... A FRONTAL BOUNDARY WILL MOVE NE ACROSS SNE AS A WARM FRONT FRI AND LIKELY STALL JUST NORTH OF THE REGION THROUGH SUNDAY RESULTING IN WARM AND INCREASINGLY HUMID CONDITIONS. A STORM WITH TROPICAL ORIGINS MAY AFFECT THE REGION SUN NIGHT AND MON FOLLOWED BY A COLD FRONT LATE TUE. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE CONVECTION FIRING LATE THIS AFTERNOON ACROSS EASTERN NEW YORK WHERE THE ATMOSPHERE HAS BECOME MODERATELY UNSTABLE. LAPS DATA SHOWING 1000 TO 2000 J/KG OF CAPE IN THIS REGION AND THERE HAVE BEEN SEVERAL REPORTS OF LARGE HAIL/DAMAGING STRAIGHT LINE WIND GUSTS. ACROSS OUR REGION...THERE EXISTS ABOUT 500 TO 1000 J/KG OF CAPE ACROSS FAR WESTERN MA AND INTO NORTHEAST CONNECTICUT. THIS IS THE PRIMARY AREA WHERE WE THINK THAT CONVECTION WILL DEVELOP LATE THIS AFTERNOON/EARLY THIS EVENING. THIS ACTIVITY WILL PROPAGATE SOUTHEASTWARD THIS EVENING...BUT IT WILL BE MOVING INTO OUR STABILIZING MARINE ENVIRONMENT. THEREFORE...THIS ACTIVITY SHOULD WEAKEN AND GENERALLY FALL APART AS IT ENTERS SOUTHEAST NEW HAMPSHIRE...EASTERN MA AND RHODE ISLAND. THE FORECAST IN REGARDS TO PRECIPITATION CHANCES TONIGHT BECOMES VERY UNCERTAIN. MODELS SHOW TWO COMPLEXES OF SHOWERS AND POSSIBLY EMBEDDED THUNDERSTORMS LATE TONIGHT THAT DROP DOWN IN NORTHWEST FLOW ALOFT. THE FIRST GLANCES OUR NORTHEAST PORTION OF OUR REGION...WHILE THE 2ND BATCH BRUSHES THE SOUTHWEST SECTIONS OF OUR FORECAST AREA. THERE IS USUALLY UNCERTAINTY WHEN WE HAVE NORTHWEST FLOW ALOFT DURING THE OVERNIGHT HOURS...THIS TIME OF YEAR. TOTAL TOTALS DROP TO BETWEEN 48 AND 50 WHILE THE SHOWALTER INDICES ARE AROUND 0 OVERNIGHT. THEREFORE...WHAT EVER HAPPENS THERE IS THE THREAT OF SOME THUNDER SO WILL INCLUDE A SLIGHT CHANCE FOR THUNDERSTORMS IN ALL AREAS OVERNIGHT. WILL JUST GO WITH 30 POPS ACROSS THE REGION OVERNIGHT WITH ALL THE UNCERTAINTY AS TO LOCATION OF ANY COMPLEXES OF SHOWERS/ISOLATED THUNDERSTORMS. WARMER MET GUIDANCE LOWS SEEM REASONABLE WITH THE CLOUD COVER AND RETURNING MOISTURE. LOWS SHOULD MAINLY BE IN THE MID TO UPPER 50S...ALTHOUGH THEY COULD BE A BIT COOLER ACROSS THE CAPE AND ISLANDS. WE DO EXPECT THE MARINE LAYER TO GRADUALLY ERODE OVERNIGHT...AS SURFACE WINDS BECOME LIGHT SOUTHERLY. THIS MAY ALSO LEAD TO THE FORMATION OF SOME PATCHY FOG. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... ANY ELEVATED SCATTERED SHOWERS/ISOLATED THUNDERSTORMS SHOULD HAVE COME TO AN END BY EARLY MORNING. MARINE LAYER WILL HAVE COMPLETELY MIXED ABOUT BY THE EARLY MORNING AND SKIES SHOULD BECOME MOSTLY SUNNY. SOUTHWESTERLY SURFACE WINDS AND 850 MB TEMPERATURES WARMING TO AROUND +16C SHOULD YIELD A VERY WARM AFTERNOON. HIGHS SHOULD MAINLY BE IN THE UPPER 80S AWAY FROM THE SOUTH COAST...WITH LOWER 90S IN THE CONNECTICUT RIVER VALLEY. WE EXPECT THE WEATHER TO BE MOSTLY SUNNY THROUGH EARLY AFTERNOON. HOWEVER...SURFACE DEWPOINTS IN THE UPPER 50S AND LOWER 60S COMBINED WITH SURFACE TEMPERATURES IN THE UPPER 80S ACROSS MUCH OF THE REGION...SHOULD RESULT IN 1000 TO 2000 J/KG OF CAPE. 700 MB TEMPERATURES ARE AROUND +3 TO +4C SO THE MID LEVEL CAP SHOULD BREAK BY MID TO LATE AFTERNOON. WE DO EXPECT SCATTERED THUNDERSTORMS TO DEVELOP IN THE MID TO LATE AFTERNOON UNDER THIS ENVIRONMENT. WE ARE UNCERTAIN ABOUT THE AREAL COVERAGE OF ANY ACTIVITY SINCE SURFACE CONVERGENCE IS WEAK. HOWEVER...WITH THAT MUCH HEATING AND INSTABILITY WE EXPECTED ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP AND WILL GO WITH 30 POPS. ANY STORM THAT DEVELOPS FRIDAY AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE. 30 DEGREE TEMPERATURE DEWPOINTS SPREADS WILL ALLOW FOR THE THREAT OF STRAIGHT LINE DAMAGING WIND GUSTS. IN ADDITION...500 MB TEMPERATURES OF AROUND -12C AND DECENT SPEED SHEAR WILL ALSO ALLOW FOR THE POTENTIAL OF LARGE HAIL. AGAIN...COVERAGE OF CONVECTION IS UNCERTAIN ON FRIDAY AFTERNOON/EVENING...BUT WE DO EXPECT ISOLATED TO SCATTERED THUNDERSTORMS AND A FEW OF THOSE MAY BECOME SEVERE. ANY SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO A GOOD PART OF FRIDAY EVENING...WITH COLD 500 MB TEMPERATURES AROUND -12C KEEPING SOME INSTABILITY AROUND. OTHERWISE...A RATHER MILD NIGHT IS IN STORE FOR THE REGION AND OVERNIGHT LOW TEMPERATURES SHOULD ONLY FALL INTO THE 60S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... FRONTAL BOUNDARY WILL BE NORTH OF THE REGION ON SAT WITH SNE IN WARM/HUMID AIRMASS. IT WONT BE A COMPLETELY SUNNY DAY BUT RH CROSS SECTIONS INDICATE PTSUNNY SKIES. 850 TEMPS ARE NEAR +16 WHICH SUPPORTS 90 DEGREES IN THE INTERIOR...BUT WE CUT BACK A FEW DEGREES DUE TO PRESENCE OF NEARBY BACKDOOR FRONT AND UNCERTAINTY IN CLOUD COVER SO MAXES RANGING FROM 80 NEAR THE S COAST AND MID/UPPER 80S INTERIOR. WITH DEWPOINTS CLIMBING INTO THE LOWER 60S...ATMOSPHERE WILL DESTABILIZE WITH CAPES NEAR 1000 J/KG SO WE EXPECT SCT SHOWERS/TSTMS TO DEVELOP IN THE INTERIOR AHEAD OF SFC BOUNDARY WHERE BEST INSTABILITY. 500 MB WINDS 30-35 KTS ACROSS N ZONES RESULTS IN ABOUT 30 KTS OF 0-6 KM SHEAR SO POTENTIAL EXISTS FOR ORGANIZED SEVERE MULTICELLULAR CONVECTION. WE WILL CARRY HIGH CHC POPS IN THE NORTH DECREASING TO SLIGHT CHANCE ALONG THE SOUTH COAST. NAM WANTS TO BRING BACKDOOR FRONT TO CT VALLEY BY SUN MORNING AND UKMET ALSO BRINGS FRONT SWD INTO SNE SAT NIGHT...BUT GFS/ECMWF AND GGEM KEEP IT JUST NORTH OF THE REGION THROUGH SUN AND WE FOLLOWED THIS SOLUTION AS WESTERLIES SEEM TO RETREAT NORTHWARD. GFS INDICATES SOME CONVECTION SPILLING SWD ACROSS SNE SAT NIGHT SO WE WILL HAVE CHC POPS EVERYWHERE. IT WILL BE A MILD NIGHT WITH MINS RANGING FROM UPPER 50S TO LOW/MID 60S. FRONTAL BOUNDARY WILL REMAIN ALONG OR JUST NORTH OF OUR N ZONES ON SUN AS TROPICAL LOW MOVES NWD ALONG SE COAST. FLOW WILL BECOME MORE SOUTHERLY OFF THE OCEAN ON SUN SO EXPECT COOLER TEMPS WITH MORE CLOUDS BUT HIGHER DEWPOINTS. MODELS GENERATING ENOUGH INSTABILITY FOR MORE SCT SHOWERS/TSTMS BUT SEVERE THREAT IS LOW AS WIND FIELD IS VERY LIGHT AND INSTABILITY WILL BE LIMITED. THERE IS STILL UNCERTAINTY WITH TRACK OF COASTAL LOW UP THE COAST. ECMWF HAS ACTUALLY TRENDED WEST AND IS NOW CLOSE TO GGEM KEEPING LOW CLOSE TO THE COAST AND BRINGING HEAVY RAINFALL TO SNE SUN NIGHT/MON. GFS HAS ALSO TRENDED WEST AND IS IN EXCELLENT AGREEMENT WITH UKMET AND IS SUPPORTED BY GFS ENSEMBLE MEAN...BUT STORM IS STILL FAR ENOUGH OFFSHORE SE OF BENCHMARK TO KEEP HEAVY RAINFALL TO THE SE. DUE TO UNCERTAINTY WE CONTINUED CHC POPS FOR SUN NGT/MON WITH NO MENTION OF HEAVY RAINFALL. COOLER TEMPS EXPECTED MON WITH HIGHS MAINLY IN THE 60S. STORM MOVES OUT MON NIGHT THEN A COLD FRONT IS EXPECTED TO MOVE THROUGH SOMETIME DURING TUE OR TUE NIGHT. THIS FRONT IS ASSOCIATED WITH A FAIRLY POTENT AND AMPLIFIED UPPER TROF SO SEVERE WEATHER WILL BE POSSIBLE TUE IF WE CAN GET ENOUGH SUN AND TIMING OF FRONT IS FAVORABLE. DRY CONDITIONS EXPECTED WED/THU AS HIGH PRESSURE BUILDS INTO THE REGION. HIGHS 70-75 WED INCREASING TO MID/UPPER THU. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS WITH POCKETS OF MVFR CONDITIONS WERE ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON. WE SHOULD SEE CONDITIONS DETERIORATE TO MVFR/IFR LATER TONIGHT AS BOUNDARY LAYER COOLS A BIT SINCE SURFACE DEWPOINTS ARE IN THE 50S. SCATTERED SHOWERS/ISOLATED THUNDERSTORMS MAY ALSO RESULT IN BRIEF LOCALIZED IFR CONDITIONS. CONDITIONS SHOULD IMPROVE TO VFR EARLY FRIDAY MORNING...AS SOUTHWEST WINDS AT THE SURFACE MIXES OUT ANY REMAINING LOW CLOUDS AND FOG PATCHES. EXPECT TO SEE SOME 20 TO 25 KNOT WIND GUSTS DEVELOP FRIDAY AFTERNOON. ISOLATED TO SCATTERED CONVECTION FRIDAY AFTERNOON AND EVENING MAY RESULT IN BRIEF LOCALIZED MVFR/IFR CONDITIONS. && .MARINE... IN THE SHORT TERM...NO HEADLINES EXPECTED ACROSS THE WATERS THROUGH FRIDAY AFTERNOON. HOWEVER...THERE SHOULD BE SOME NEAR SHORE LOW 20 KNOT WIND GUSTS NEAR SHORE AS THE LAND HEATS UP QUICKLY. THERE MAY BE SOME AREAS OF FOG THAT DEVELOP LATE TONIGHT...WITH HIGH SURFACE DEWPOINTS ADVECTING OVER THE COLD OCEAN. MARGINAL SCA CONDITIONS MAY DEVELOP LATE FRIDAY NIGHT...BUT WE HAVE UNDERCUT WNA MODEL SEAS A BIT AS THERE SHOULD BE AN INVERSION OVER THE COLD OCEAN IN SOUTHWEST FLOW. LONG TERM...GENERALLY SW FLOW 10-20 KTS SAT/SAT NIGHT BECOMING S DURING SUN THEN MORE EASTERLY SUN NIGHT/MON AHEAD OF LOW PRESSURE MOVING UP THE COAST. DEPENDING ON TRACK OF THIS STORM THERE COULD BE GUSTS OVER 25 KTS SUN NGT/MON WITH A LOW PROBABILITY OF GALES AND HIGH SEAS IF THE STORM TRACKS CLOSE TO THE COAST. THIS IS VERY UNCERTAIN AT THIS TIME SO FORECAST DOES NOT REFLECT THESE CONDITIONS. MARINERS SHOULD STAY IN TOUCH WITH LATER FORECASTS ON THIS POTENTIAL STORM. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...KJC NEAR TERM...FRANK SHORT TERM...FRANK LONG TERM...KJC AVIATION...FRANK/KJC MARINE...FRANK/KJC
Hazardous weather outlook, May 31, 4:34 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 434 PM EDT THU MAY 31 2007 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-012045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 434 PM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL AFFECT SOUTHWEST NEW HAMPSHIRE...WESTERN MASSACHUSETTS AND CONNECTICUT THIS EVENING. WHILE AN ISOLATED SEVERE THUNDERSTORM CAN NOT BE RULE OUT ACROSS THE EAST SLOPES OF THE BERKSHIRES OR NORTHEAST CONNECTICUT...THE MAIN THREAT WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AFTERNOON AND EVENING. AREAL COVERAGE OF THE ACTIVITY REMAINS UNCERTAIN. HOWEVER...THERE IS THE POTENTIAL FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WIND GUSTS. THUNDERSTORMS WILL BE MORE NUMEROUS ON SATURDAY AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BECOME SEVERE AND PRODUCE LARGE HAIL ALONG WITH DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...TROPICAL MOISTURE WORKING ITS WAY INTO NEW ENGLAND MAY RESULT IN LOCALLY HEAVY RAINFALL SUNDAY AND MONDAY. HOWEVER...THIS PORTION OF THE FORECAST IS HIGHLY UNCERTAIN AND SUBJECT TO CHANGE. A COLD FRONT WILL MOVE ACROSS THE REGION FROM WEST TO EAST ON TUESDAY WILL BRING THE CHANCE FOR MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM ON FRIDAY FOR ISOLATED TO SCATTERED SEVERE THUNDERSTORMS. ANZ230>237-250-254-255-012045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 434 PM EDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS AND THEIR ASSOCIATED LIGHTNING RISK...MAY AFFECT THE COASTAL WATERS AT TIMES FROM LATE FRIDAY INTO EARLY NEXT WEEK. THE POSSIBILITY EXISTS FOR NEAR-GALE CONDITIONS SUNDAY NIGHT AND MONDAY IF A STORM SYSTEM TRACKING UP THE EASTERN SEABOARD ENDS UP GOING FARTHER TO THE WEST THAN CURRENTLY EXPECTED. THE FORECAST TRACK OF THIS SYSTEM...IS HIGHLY UNCERTAIN AT THIS TIME. MARINERS SHOULD PAY CLOSE ATTENTION TO LATER STATEMENTS ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FRANK
In the hours before
Special weather statement, May 31, 5:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 516 PM EDT THU MAY 31 2007 CTZ002-312200- HARTFORD CT- 516 PM EDT THU MAY 31 2007 AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH POTENTIAL TO PRODUCE SMALL HAIL AND 40 MPH WIND GUSTS. THE STORM WAS 3 MILES SOUTH OF CANTON...OR ABOUT 7 MILES WEST OF WEST HARTFORD...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR...WEST HARTFORD BY 530 PM EDT...NEW BRITAIN AND NEWINGTON BY 540 PM EDT...BERLIN AND ROCKY HILL BY 550 PM EDT. FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 5:52 PM EDT | Tornado Warning | BOX | Hampden | 23 min |
| May 31, 6:29 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 16 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2007Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.